U.S. doctors online nowAsk doctors free
North Miami, Florida
A 56-year-old female asked:

awhile back i had a cold and took nose spray, now when i try to stop my nose gets clogged up what can i do to help discontinuing the use?

1 doctor answer2 doctors weighed in
Dr. Mitchell Cohen
Psychiatry 37 years experience
Taper spray: Steady use of nasal decogestants can lead to severe rebound vascular swelling and stuffiness when stopped. This is uncomfortable but will go away over 3 days to 3 weeks on its own. Reducing number of sprays per day every 2-3 days until you are off it can make it easier. Your doctor may help you taper it with nasal steroid spray or oral decongestants, which can reduce rebound stuffiness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.